Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 92, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2020, 6:27 PM CDT for 4 counties in Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2020, 6:27 PM CDT (23:27 UTC)
- Expired
- Apr 24, 2020, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cherokee County, OK, Delaware County, OK, Mayes County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 35 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
007
WUUS54 KTSA 242327
SVRTSA
OKC021-041-097-145-250015-
/O.NEW.KTSA.SV.W.0092.200424T2327Z-200425T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
627 PM CDT Fri Apr 24 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Delaware County in northeastern Oklahoma...
Mayes County in northeastern Oklahoma...
Northeastern Wagoner County in northeastern Oklahoma...
Northwestern Cherokee County in east central Oklahoma...
* Until 715 PM CDT.
* At 627 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southwest of Adair to near Sportsmen Acres
Community to 6 miles northwest of Wagoner, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Wagoner... Jay...
Pryor... Pryor Creek...
Chouteau... Locust Grove...
Salina... Kansas...
Adair... Spavinaw...
Oaks... Hoot Owl...
Peggs... Rose...
Spavinaw State Park... Leach...
Chloeta... Twin Oaks...
Sportsmen Acres Community... Strang...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3625 9473 3595 9508 3594 9551 3608 9546
3608 9544 3614 9544 3642 9535 3646 9478
TIME...MOT...LOC 2327Z 269DEG 31KT 3639 9533 3626 9526 3604 9545
HAIL...0.88IN
WIND...60MPH
$$1 follow-up statement
705
WWUS54 KTSA 242340
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
640 PM CDT Fri Apr 24 2020
OKC021-041-097-145-250015-
/O.CON.KTSA.SV.W.0092.000000T0000Z-200425T0015Z/
Delaware OK-Mayes OK-Wagoner OK-Cherokee OK-
640 PM CDT Fri Apr 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN DELAWARE...SOUTHERN MAYES...NORTHEASTERN WAGONER AND
NORTHWESTERN CHEROKEE COUNTIES...
At 640 PM CDT, severe thunderstorms were located along a line
extending from near Hoot Owl to 2 miles northeast of Locust Grove to
6 miles northeast of Wagoner, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Wagoner... Jay...
Chouteau... Locust Grove...
Salina... Kansas...
Spavinaw... Oaks...
Hoot Owl... Peggs...
Rose... Spavinaw State Park...
Leach... Chloeta...
Twin Oaks... Sportsmen Acres Community...
Mazie... Snowdale State Park...
Lost City... Murphy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3625 9473 3595 9508 3594 9551 3608 9546
3608 9544 3614 9544 3640 9518 3646 9478
TIME...MOT...LOC 2340Z 278DEG 32KT 3636 9514 3621 9514 3604 9530
HAIL...0.88IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:53 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 24, 3:53 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 353 PM CDT Fri Apr 24 2020 .DISCUSSION... Strong to severe thunderstorms are expected to develop soon across northeast Oklahoma just ahead of a cold front, with the activity building south into southeast Oklahoma over the next 2-3 hours. Large hail and damaging winds will be main severe weather threats, with an isolated tornado threat across mainly far southeast Oklahoma. The biggest limiting factor for tornadoes is the lack of deep low level moisture, although surface dewpoints may reach the lower 60s near the Red River just ahead of the storms. Storms will move east of the area by late evening, but a few showers will remain possible overnight mainly across northwest Arkansas and far northeast Oklahoma. After a dry and mild weekend, shower and thunderstorm chances will return late Sunday night and Monday as an upper level disturbance moves across the area. A cold front will move across the area late Tuesday and Tuesday evening bringing another round of showers and storms, along with the potential for severe weather. Dry and mild weather will return for the latter half of next week. The GFS is more aggressive than the ECMWF with another system at the tail end of the forecast period, and will side with the ECMWF for now keeping next Friday dry. Raised pops from the National Blend of Models forecast for late Sunday night and Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 52 73 48 77 / 60 0 0 0 FSM 54 73 48 76 / 100 10 0 0 MLC 53 74 47 77 / 50 0 0 0 BVO 50 73 43 76 / 70 10 0 0 FYV 51 69 44 73 / 100 10 0 0 BYV 51 67 45 71 / 90 10 0 0 MKO 52 72 47 75 / 80 0 0 0 MIO 52 70 45 73 / 100 10 0 0 F10 52 73 47 76 / 50 0 0 0 HHW 53 74 48 76 / 40 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....05 PLATE
Hazardous weather outlook, Apr 24, 4:58 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Fri Apr 24 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Fri Apr 24 2020
...SEVERE WEATHER EXPECTED THIS EVENING...
This Outlook is for Northwest and West Central Arkansas as well
as much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA...Far Southeast Oklahoma.
ONSET...After 6 pm.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing in eastern Oklahoma...after 7 pm in Arkansas.
AREA AT GREATEST RISK...Along and South of Interstate 40.
FLASH FLOOD and HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Mid Evening.
DISCUSSION...
Strong to severe thunderstorms have developed over northeast
Oklahoma and will continue to build south early this evening, with
storms moving into western Arkansas after about 7 pm. Instability
and wind shear both are greater farther to the south, making the
threat of significant severe weather greater along and south of
I-40. Conditions do appear favorable for both large hail and
locally damaging wind gust potential. Hail to golfball, and
possibly tennis ball, size is possible with the most intense
storms. Additionally, some storms across far southeast Oklahoma will
have a limited tornadic potential, especially near the Red River
valley. Storms will move further east by late evening with the
severe weather risk ending by midnight. Locally heavy rainfall is
possible across eastern Oklahoma and western Arkansas. Given the
recent rainfall, any heavier amounts could quickly increase flash
flooding concerns.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY through MONDAY...Thunderstorm Potential.
TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY through THURSDAY...No Hazards.
EXTENDED DISCUSSION...
Gusty northerly winds which develop Friday evening will
persist into the day Saturday. Dry and mild conditions are
expected through the weekend, with thunderstorm chances returning
Monday into Tuesday.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Apr 24, 6:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 2 N PORUM 35.38N 95.27W
04/24/2020 E1.00 INCH MUSKOGEE OK BROADCAST MEDIA
&&
JDSLocal storm report, Apr 24, 6:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
605 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST 4 NNW BROKEN ARROW 36.11N 95.82W
04/24/2020 E60 MPH TULSA OK TRAINED SPOTTER
&&
JDSLocal storm report, Apr 24, 6:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 3 SW BIXBY 35.91N 95.92W
04/24/2020 E0.75 INCH TULSA OK TRAINED SPOTTER
&&
JDSSpecial weather statement, Apr 24, 6:17 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Tulsa OK 617 PM CDT Fri Apr 24 2020 OKZ061-062-067-068-242345- Cherokee OK-Rogers OK-Mayes OK-Wagoner OK- 617 PM CDT Fri Apr 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS...SOUTHERN MAYES...NORTHEASTERN WAGONER AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 645 PM CDT... At 616 PM CDT, a strong thunderstorm was located 4 miles west of Chouteau, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Wagoner... Chouteau... Locust Grove... Peggs... Sportsmen Acres Community... Lost City... Mazie... Murphy... A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern and east central Oklahoma. LAT...LON 3625 9503 3598 9510 3598 9553 3624 9546 TIME...MOT...LOC 2316Z 267DEG 28KT 3619 9542
Special weather statement, Apr 24, 6:22 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
622 PM CDT Fri Apr 24 2020
OKZ065>068-070-071-250000-
Muskogee OK-Okmulgee OK-Cherokee OK-Okfuskee OK-Wagoner OK-
McIntosh OK-
622 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCINTOSH...SOUTHERN
WAGONER...WEST CENTRAL CHEROKEE...MUSKOGEE...CENTRAL OKMULGEE AND
SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 700 PM CDT...
At 621 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Stonebluff to 5 miles west of
Boynton to 2 miles southeast of Clearview. Movement was east at 35
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Muskogee... Okmulgee...
Wagoner... Coweta...
Henryetta... Fort Gibson...
Checotah... Haskell...
Morris... Weleetka...
Dewar... Okay...
Hulbert... Porter...
Schulter... Oktaha...
Braggs... Taft...
Boynton... Grayson...
This includes Interstate 40 in Oklahoma between mile markers 226 and
267.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern, northeastern and east central Oklahoma.
LAT...LON 3531 9634 3570 9589 3590 9578 3590 9576
3594 9576 3600 9573 3598 9512 3564 9520
3528 9573
TIME...MOT...LOC 2321Z 268DEG 31KT 3593 9571 3564 9575 3538 9615Local storm report, Apr 24, 6:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
626 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 2 S PRYOR 36.28N 95.32W
04/24/2020 E1.00 INCH MAYES OK TRAINED SPOTTER
0623 PM TSTM WND GST 2 S PRYOR 36.28N 95.32W
04/24/2020 M65.00 MPH MAYES OK TRAINED SPOTTER
SPOTTER MEASURED WIND GUST TO 65 MPH. TREE LIMBS 2-3
INCHES IN DIAMETER SNAPPED.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 12:42 AM CDT | Special Weather Statement | TSA | Pawnee | 33 min |
| Apr 24, 1:08 AM CDT | Special Weather Statement | TSA | Tulsa | 52 min |
| Apr 24, 5:03 AM CDT | Special Weather Statement | TSA | Pawnee | 27 min |
| Apr 24, 5:41 AM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Apr 24, 9:21 AM CDT | River Flood Warning | TSA | Ottawa | 23 hr |
| Apr 24, 2:19 PM CDT | River Flood Warning | TSA | LeFlore | 19 hr |
| Apr 24, 3:34 PM CDT | Special Weather Statement | TSA | Kay | 26 min |
| Apr 24, 3:46 PM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Apr 24, 3:55 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Apr 24, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 39 min |
| Apr 24, 4:11 PM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
| Apr 24, 4:21 PM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Apr 24, 4:35 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 40 min |
| Apr 24, 4:38 PM CDT | Special Weather Statement | TSA | Washington | 37 min |
| Apr 24, 4:42 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| Apr 24, 4:46 PM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Apr 24, 4:50 PM CDT | Special Weather Statement | TSA | Muskogee | 25 min |
| Apr 24, 4:52 PM CDT | Special Weather Statement | TSA | Creek | 23 min |
| Apr 24, 4:53 PM CDT | Special Weather Statement | TSA | Washington | 37 min |
| Apr 24, 5:11 PM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Apr 24, 5:12 PM CDT | Special Weather Statement | TSA | Muskogee | 33 min |
| Apr 24, 5:13 PM CDT | Special Weather Statement | TSA | McIntosh | 32 min |
| Apr 24, 5:14 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Rogers | 46 min |
| Apr 24, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 42 min |
| Apr 24, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 45 min |
| Apr 24, 5:33 PM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Apr 24, 5:36 PM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| Apr 24, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 49 min |
| Apr 24, 5:43 PM CDT | Special Weather Statement | TSA | Okmulgee, Wagoner | 47 min |
| Apr 24, 5:54 PM CDT | Special Weather Statement | TSA | Okfuskee | 36 min |
| Apr 24, 5:59 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 46 min |
| Apr 24, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 48 min |
| Apr 24, 6:17 PM CDT | Special Weather Statement | TSA | Mayes | 28 min |
| Apr 24, 6:22 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Wagoner | 38 min |
| Apr 24, 6:31 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee, Pittsburg | 59 min |
| Apr 24, 6:52 PM CDT | Special Weather Statement | TSA | Choctaw | 38 min |
| Apr 24, 6:53 PM CDT | Special Weather Statement | TSA | Sequoyah | 22 min |
| Apr 24, 6:58 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 62 min |
| Apr 24, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.